Opuscula Math. 40, no. 6 (2020), 685-702
https://doi.org/10.7494/OpMath.2020.40.6.685

 
Opuscula Mathematica

A note on attractivity for the intersection of two discontinuity manifolds

Fabio V. Difonzo

Abstract. In piecewise smooth dynamical systems, a co-dimension 2 discontinuity manifold can be attractive either through partial sliding or by spiraling. In this work we prove that both attractivity regimes can be analyzed by means of the moments solution, a spiraling bifurcation parameter and a novel attractivity parameter, which changes sign when attractivity switches from sliding to spiraling attractivity or vice-versa. We also study what happens at what we call attractivity transition points, showing that the spiraling bifurcation parameter is always zero at those points.

Keywords: piecewise smooth systems, sliding motion, co-dimension 2, discontinuity manifold, attractivity.

Mathematics Subject Classification: 34A36.

Full text (pdf)

  1. V. Acary, B. Brogliato, Numerical Methods for Nonsmooth Dynamical Systems. Applications in Mechanics and Eletronics, Springer-Verlag, 2008.
  2. M. Berardi, M. D'Abbicco, A critical case for the spiral stability for \(2\times 2\) discontinuous systems and an application to recursive neural networks, Mediterr. J. Math. 13 (2016) 6, 4829-4844.
  3. M. di Bernardo, C. Budd, A. Champneys, P. Kowalczyk, Piecewise-smooth Dynamical Systems. Theory and Applications, Mathematical Sciences, vol. 163, Springer-Verlag, Berlin, 2008.
  4. R. Brualdi, B. Shader, Matrices of Sign-Solvable Linear Systems, Cambridge Tracts in Mathematics, vol. 116, Cambridge University Press, Cambridge, 1995.
  5. T. Carvalho, D. Duarte Novaes, L. Gonçalves, Sliding Shilnikov connection in Filippov-type predator-prey model, Nonlinear Dynamics 100 (2020) 3, 2973-2987.
  6. M. D'Abbicco, N.D. Buono, P. Gena, M. Berardi, G. Calamita, L. Lopez, A model for the hepatic glucose metabolism based on Hill and step functions, J. Comput. Appl. Math. 292 (2016), 746-759.
  7. L. Dieci, Sliding motion on the intersection of two manifolds: Spirally attractive case, Commun. Nonlinear Sci. Numer. Simul. 26 (2015) 1, 65-74.
  8. L. Dieci, F. Difonzo, A comparison of Filippov sliding vector fields in codimension 2, J. Comput. Appl. Math. 262 (2014), 161-179.
  9. L. Dieci, F. Difonzo, Minimum variation solutions for sliding vector fields on the intersection of two surfaces in \(\mathbb{R}^3\), J. Comput. Appl. Math. 292 (2016), 732-745.
  10. L. Dieci, F. Difonzo, The moments sliding vector field on the intersection of two manifolds, J. Dynam. Differential Equations 29 (2017) 1, 169-201.
  11. L. Dieci, F. Difonzo, On the inverse of some sign matrices and on the moments sliding vector field on the intersection of several manifolds: Nodally attractive case, Journal of Differential Equations 29 (2017) 4, 1355-1381.
  12. L. Dieci, C. Elia, L. Lopez, A Filippov sliding vector field on an attracting co-dimension 2 discontinuity surface, and a limited loss-of-attractivity analysis , Journal of Differential Equations 254 (2013) 4, 1800-1832.
  13. L. Dieci, L. Lopez, Fundamental matrix solutions of piecewise smooth differential systems, Math. Comput. Simulation 81 (2011), 932-953.
  14. L. Dieci, L. Lopez, A survey of numerical methods for ivps of odes with discontinuous right-hand side, J. Comput. Appl. Math. 236 (2012) 16, 3967-3991.
  15. A. Filippov, Differential Equations with Discontinuous Righthand Sides, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1988.
  16. U. Galvanetto, Discontinuous bifurcations in stick-slip mechanical systems, Proceedings of the ASME Design Engineering Technical Conference 6 (2001), 1315-1322.
  17. H. Hosham, Bifurcation of limit cycles in piecewise-smooth systems with intersecting discontinuity surfaces, Nonlinear Dynamics 99 (2019), 2049-2063.
  18. M. Jeffrey, Dynamics at a switching intersection: Hierarchy, isonomy, and multiple sliding , SIAM J. Appl. Dyn. Syst. 13 (2014), 1082-1105.
  19. B. Kacewicz, P. Przybyłowicz, Optimal solution of a class of non-autonomous initial-value problems with unknown singularities, Comput. Appl. Math. 261 (2014), 364-377.
  20. L. Lopez, N. Del Buono, C. Elia, On the equivalence between the sigmoidal approach and Utkin's approach for piecewise-linear models of gene regulatory networks, SIAM J. Appl. Dyn. Syst. 13 (2014), 1270-1292.
  21. P. Piiroinen, Y. Kuznetsov, An event-driven method to simulate Filippov systems with accurate computing of sliding motions, ACM Trans. Math. Softw. 34 (2008) 3, Article 13.
  22. W. Rudin, Principles of Mathematical Analysis, 3rd ed., McGraw-Hill, New York, 1976.
  • Fabio V. Difonzo
  • ORCID iD https://orcid.org/0000-0003-0101-3391
  • Czech Technical University in Prague, Department of Computer Science, Faculty of Electrical Engineering, Karlovo nám. 13, 120 00 Nové Město, Prague, Czech Republic
  • Code Architects Srl, Via Campania 1, 70029 Santeramo in Colle (BA), Italy
  • Communicated by Paweł Przybyłowicz.
  • Received: 2020-09-18.
  • Revised: 2020-10-03.
  • Accepted: 2020-10-05.
  • Published online: 2020-12-01.
Opuscula Mathematica - cover

Cite this article as:
Fabio V. Difonzo, A note on attractivity for the intersection of two discontinuity manifolds, Opuscula Math. 40, no. 6 (2020), 685-702, https://doi.org/10.7494/OpMath.2020.40.6.685

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.